Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 83, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 19, 1997, 4:50 PM EDT for Hamilton County, Suwannee County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 1997, 4:50 PM EDT (20:50 UTC)
- Expired
- Jun 19, 1997, 5:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Hamilton County, FL, Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 61 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 192053 RRA SVRJAX FLC047-121-192130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 450 PM EDT THU JUN 19 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONSS... IN NORTH FLORIDA ...HAMILTON COUNTY...NORTHERN SUWANNEE COUNTY AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM ALONG THE SUWANNEE RIVER NEAR SUWANNEE SPRINGS WAS BECOMING SEVERE THIS STORM WILL EFFECT ALL OF HAMILTION COUNTY...SUWANNEE COUNTY NORTH OF US HIGHWAY 90 AND THE WHITE SPRINGS AREA THROUGH 530 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SANDRIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:35 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 19, 2:35 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 233 PM EDT THU JUN 19 1997 CLOUD COVER AND SLIGHTLY DRIER AIR HAS INHIBITED CONVECTION ACROSS CWA THIS AFT. A LOOK AT THE TLH WSR 88D SHOWS EXTENSIVE AREA OF SHOWERS AND TSMS ACROSS THE FL PANHANDLE MOVG EAST. ACTVY FIRING UP AS RESULT OF UPPER TROUGH WHICH WILL MOVE UP INTO ALABAMA AND GEORGIA THIS EVE. TRAJECTORY OF STMS WILL BRING THEM INTO CWA EARLY THIS EVE BUT BELIEVE BEST CHC FOR SVR WX WILL BE W AND N AS INDICATED ON SWODY1 DISCUSSION. ON FRIDAY...SFC RIDGE BECOMES ANCHORED ACROSS CNTL FL WITH WESTERLY FLOW ACROSS REGION. WIND SHOULD BE LIGHT ENOUGH FOR ECSB TO GET BETTER ESTABLISHED...ALSO MODELS SWING BROAD 50H TRO&UGH THROUGH WHICH SHOULD HELP TO DESTABILIZE ATMOSPHERE. PRELIM SSI TB 73/88 73/88 08353 JAX TB 71/91 71/92 08353 GNV TB 71/91 71/92 08253 PETERSON
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.